MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER AMULET; CARDIAC PLUG

ABBOTT MEDICAL AMPLATZER AMULET; CARDIAC PLUG
Model Number 9-ACP2-007-018
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Dyspnea (1816); Pericardial Effusion (3271)
Date of Event 08/07/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that on (b)(6) 2025, a 18mm amplatzer amulet left atrial appendage occluder was chosen for a left atrial appendage (laa) closure procedure using a 14f delivery system.The sizing was selected based on transesophageal echocardiogram (tee) measurements.The laa anatomy was a shallow broccoli.During procedure, the left atrial pressure was 12mmhg.The patient's activated clotting time (act) levels were 300 sec and heparin was administered.It was a single deployment single device laao.The amulet was successfully implanted.That night the patient got short of breath and received at chest echocardiogram (echo), which showed a pericardial effusion.The patient underwent pericardiocentesis.The physician mentioned the cause of effusion was amulet.The patient recovered and subsequently discharged.
 
Additional Manufacturer Narrative
The device remains implanted in patient.The device will not be returned for evaluation.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Additional Manufacturer Narrative
An event of pericardial effusion and dyspnea was reported.A returned device assessment could not be performed as the device remains implanted and was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all specifications.Additionally, a review of the complaint history identified no similar complaints reported from this lot.Based on the information received, the cause of the reported pericardial effusion could not be conclusively determined.The reported unexpected intervention is a case-specific circumstance as a pericardiocentesis was performed.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.
 
Event or Problem Description

Brand Name
AMPLATZER AMULET
Common Device Name
CARDIAC PLUG
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL #3014918977
edificio #44 calle 0, ave. 2
el coyol alajuela 1897- 4050
CS   1897-4050
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key23037420
Report Number2135147-2025-05145
Device Sequence Number13125460
Product Code NGV
UDI-Device Identifier00811806013466
UDI-Public(01)00811806013466(17)300228(10)10763364
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P200049
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number9-ACP2-007-018
Device Catalogue Number9-ACP2-007-018
Device Lot Number10763364
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/18/2025
Supplement Date Received by Manufacturer10/17/2025
Initial Report FDA Received Date09/12/2025
Supplement Report FDA Received Date10/30/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/10/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown